72K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Bisphosphonates

5 REPLIES 5
Helzie
Member

Re: Bisphosphonates

I am being given my first Zoledronic acid infusion next Monday and thereafter will have one every 6 months for the next 3 years. I  fall within the six months limit.

 

I  read about the study  some time ago and as far as I remember, since the research was only carried out on women who had been diagnosed within this time frame,,  they can only report the findings in terms of what they learned about this exclusive sample group. So essentially   they don't know the potential benefit to women who had been given them at a later date since they fell outside tihis category. It follows  it doesn't necessarily mean they won't be of benefit to other women with BC , it's simply a case of not having any data  on them.

 

I came across another article on Bs recently where it stated they were only available to BC women in 1/4 of the hospital trusts, which in the light of the study is very alarming.

Sue H-S
Community Champion

Re: Bisphosphonates

Hi evs_71

There may be a solution to that disruption!

However you would need to check back with your oncologist. I was initially prescribed 1600mg of my bisphosphonates, as most of the trials (which are now quite some time ago) used that dosis.

According to my oncologist all the gathered research was recently evaluated and it was found that a dose of 300-400mg per day is adequate to give us the protection we are seeking. 

As my specific bisphosphonate comes in 800mg tablets - my dose was reduced to just that. I now take one tablet in the morning when I wake up, as the stomach will be empty and simply delay my first up of tea and breakfast for an hour. Adcal I take in the middle of the day and in the evening, so it does not interfere with anything else.

Sue x

evs_71
Member

Re: Bisphosphonates

I was started on Ibandronic acid and Adcal3 about a year after active treamtnet fiished. I had a degree of bone density loss (Osteopenia), so my oncologist though it would be a win win for me. reduce risk of bone recurrence and improve bone density. It does disrupt my eating habits and I've just done my first night shift since and I'm a bit out of sync now x
Sue H-S
Community Champion

Re: Bisphosphonates

Hi ladies,

I was put on bisphonsphonates straight away by my oncologist as, if I remember rightly, should it reappear, 50% of the time it tends to go to the bones.

Not everyone is likely to be suitable for bisphosphonates, due to possible underlying health conditions. And taking them can dissrupt your daily eating pattern, too. Most NHS authorities now fund this drug, although not all of them do. Not sure about the 6 month bit though. Theoretically it should not make too much of a difference, as long as one does not start a year or so post active treatment. But then, I am not a medical person...

I hope for you both that yours does. It is not a guarantee, but it betters our chances for it not to come back in our bones. There are a number of different types, so I would suggest to talk to your BCN/oncologist, so the right one gets prescribed for you.

Being on Letrozole I am also getting precscriptions for Calcium and vitamin D.

So my treatment team is certainly doing everything in the book to make sure I stay healthy!

Sue x

 

Sallyann43
Member

Re: Bisphosphonates

I read the article myself and I think I worked it out at £13.77 a month for cost .. I would pay myself if I thought it would benefit. Perhaps I need to speak to my onc also
Debbie61
Member

Bisphosphonates

Hello ladies. Bisphosphonates have been in the news lately. They stop spread to bones but (according to Daily Mail!) need to be started within six months of diagnosis to be effective. I asked my onc about them when we met a month ago and he thought it might not be a bad idea if I had them

(don't know if he would have suggested them!). I was diagnosed April last year so have passed six months (I hadn't read six month thing then, but he didn't mention it). I'm not sure if NHS will pay so might have to fund myself although. Any thoughts? Debbie